Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 30, NWS San Angelo, TX

April 29, 2007Coke County, Runnels County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 29, 2007, 4:09 PM CDT for Coke County, Runnels County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 29, 2007, 4:09 PM CDT (21:09 UTC)
Expired
Apr 29, 2007, 5:00 PM CDT
In force
51 min
Issued by
NWS San Angelo, TX
Area
Counties, with a storm outline in the text

Counties Coke County, TX, Runnels County, TX

The radar

The San Angelo radar (KSJT), 59 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 29, 4:23 PM CDTHAIL 1Bronte, TX
Apr 29, 4:37 PM CDTFUNNEL CLOUD6 Sw Wilmeth, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 996 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
996 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
603 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KSJT 292110
TORSJT
TXC081-399-292200-
/O.NEW.KSJT.TO.W.0030.070429T2109Z-070429T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
409 PM CDT SUN APR 29 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN COKE COUNTY IN WEST CENTRAL TEXAS...
  NORTHWESTERN RUNNELS COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES SOUTH OF
  BRONTE...OR ABOUT 11 MILES EAST OF ROBERT LEE...MOVING NORTH AT 
  20 MPH.  STORM SPOTTERS FROM QUAIL VALLEY INDICATED A LOWERING    
  JUST NORTH OF TENNYSON.

* THE TORNADO IS EXPECTED TO BE NEAR...
  BRONTE BY 415 PM CDT...
  THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 435 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO
BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN
MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL
SHELTER.

LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036

$$
2 follow-up statements
000 
WWUS54 KSJT 292125
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
424 PM CDT SUN APR 29 2007

TXC081-399-292200-
/O.CON.KSJT.TO.W.0030.000000T0000Z-070429T2200Z/
COKE TX-RUNNELS TX-
424 PM CDT SUN APR 29 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN RUNNELS AND EASTERN COKE COUNTIES...

AT 420 PM CDT...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL 
IN BRONTE.  THIS TORNADIC THUNDERSTORM WAS LOCATED NEAR BRONTE...OR 
ABOUT 13 MILES EAST OF ROBERT LEE...MOVING NORTH AT 20 MPH.

THE TORNADO WILL BE NEAR...
  THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 440 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036

$$
000 
WWUS54 KSJT 292140
SVSSJT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
440 PM CDT SUN APR 29 2007

TXC081-399-292200-
/O.CON.KSJT.TO.W.0030.000000T0000Z-070429T2200Z/
COKE TX-RUNNELS TX-
440 PM CDT SUN APR 29 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
NORTHWESTERN RUNNELS AND EASTERN COKE COUNTIES...

AT 437 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD 
ABOUT 6 MILES SOUTHWEST OF WILMETH.  A TORNADO CAN FORM AT ANYTIME. 
THIS TORNADO WAS LOCATED 6 MILES SOUTHWEST OF WILMETH...OR 
ABOUT 14 MILES SOUTHEAST OF BLACKWELL...MOVING NORTHEAST AT 20 MPH.

THE TORNADO WILL BE NEAR...
  WILMETH AT 445 PM
  THE INTERSECTION OF US-277 AND HIGHWAY 70 BY 445 PM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3177 10043 3174 10022 3204 10013 3207 10036

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 29, 4:08 PM CDT, 1 minute earlier.

Area forecast discussion, Apr 29, 4:08 PM CDT, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
408 PM CDT SUN APR 29 2007

.UPDATE...
UPDATED TO CORRECT THE FLASH FLOOD WATCH VALID PERIOD FROM THIS
AFTERNOON INSTEAD OF 7PM TONIGHT THROUGH TOMORROW MORNING. 20

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT SUN APR 29 2007/

SHORT TERM...
POTENT UPPER LEVEL LOW WITH ATTENDANT SHORTWAVES AND SPEED MAXES
IS CURRENTLY IMPACTING MOST OF WEST TEXAS THIS AFTERNOON. THIS LOW
WILL CONTINUE TO SLOWLY DRIFT TO THE EAST/NORTHEAST TONIGHT TOWARD
WEST CENTRAL TEXAS. AS THIS TAKES PLACE...CONTINUED EAST/SOUTHEAST
FLOW AT THE SURFACE WILL CONTINUE TO PUMP MOISTURE INTO OUR AREA.
PRECIPITABLE WATER VALUES RANGE FROM 1.2 AT KMAF TO 1.5 INCHES AT
KDRT FROM THIS MORNING/S SOUNDINGS. AFTERNOON HEATING COMBINED
WITH THIS ADDED MOISTURE HAS DESTABILIZED THE ATMOSPHERE OVER THE
AREA...AND STRONG TO SEVERE THUNDERSTORMS ARE CURRENTLY DEVELOPING
OVER THE CONCHO VALLEY AND WESTERN BIG COUNTRY. WITH THE ADDITION
OF AN UPPER LEVEL JET STREAK ROTATING AROUND THE SOUTH SIDE OF THE
LOW...0-6 KM BULK SHEAR VALUES ARE EXPECTED TO INCREASE INTO THE
40 TO 50 KNOT RANGE TONIGHT...ESPECIALLY OVER THE SOUTHERN
COUNTIES OF THE CWA. IN ADDITION...FLASH FLOODING WILL BE A
POTENTIAL HAZARD AS SEVERAL ROUNDS OF THUNDERSTORMS MAY BE
POSSIBLE OVER THE AREA. HAVE ISSUED A FLASH FLOOD WATCH OVER THE
NORTHERN EDWARDS PLATEAU...WESTERN CONCHO VALLEY AND FAR WESTERN
BIG COUNTRY.

LONG TERM...
THE UPPER LEVEL LOW WILL BE SLOW TO EXIT THE AREA OVER THE NEXT 24
TO 36 HOURS...AND THERE WILL LIKELY BE ONGOING THUNDERSTORMS FOR
MONDAY. MOISTURE WILL STILL BE READILY AVAILABLE. ROTATING
SHORTWAVES WILL ALSO CONTINUE TO MOVE AROUND THE LOW WITH MID AND
UPPER LEVEL SPEED MAXES. THERE WILL BE LULLS IN
PRECIPITATION...BUT TIMING OF THESE INDIVIDUAL SHORTWAVES IS
DIFFICULT AT THIS TIME...SO HAVE GONE WITH LIKELY POPS ACROSS THE
AREA FOR MONDAY. WE WILL CONTINUE TO HAVE THE THREAT FOR HEAVY
RAIN...SO WILL LEAVE HEAVY RAIN WORDING IN THE FORECAST. IN
ADDITION TO THE HEAVY RAIN...IF THE AIR MASS IS ABLE TO
RECOVER SUFFICIENTLY FROM OVERNIGHT RAINS TO DESTABILIZE...SEVERE
WEATHER WILL CONTINUE TO BE A POSSIBILITY...MAINLY WITH LARGE HAIL
AND DAMAGING WINDS.

MONDAY NIGHT...THE LOW SHOULD BE MAKING ITS WAY INTO OKLAHOMA...
SO WILL SHIFT THE LIKELY CHANCE FOR SHRA/TSRA INTO OUR EASTERN
COUNTIES. HOWEVER...IF THE LOW SLOWS DOWN...WE MAY HAVE TO KEEP
SOME HIGHER POPS BACK FARTHER TO THE WEST. AGAIN...HEAVY
RAIN...LARGE HAIL AND DAMAGING WINDS WILL BE A POSSIBILITY WITH
ANY OF THE THUNDERSTORMS THAT DEVELOP. WE SHOULD SEE A BRIEF BREAK
IN THE ACTIVE WEATHER TUESDAY AFTERNOON INTO WEDNESDAY...AS WEAK
RIDGING FOLLOWS THIS LOW BEFORE ANOTHER UPPER LEVEL TROUGH MOVES
IN.

CONTINUING INTO THE MIDDLE PART OF THE WEEK...ANOTHER UPPER LEVEL
LOW THAT IS CURRENTLY OUT OVER THE PACIFIC IS EXPECTED TO MOVE
INTO WEST TEXAS BY WEDNESDAY AFTERNOON...WITH PRECIP POSSIBLE FROM
WEDNESDAY INTO THURSDAY AS THE LOW MOVES ACROSS THE TX PANHANDLE
AND TX SOUTH PLAINS. WE MAY ALSO SEE SOME STRONG WEST WINDS AS THE
SYSTEM COMES ACROSS ON THURSDAY.

RIDGING AFTER THURSDAY SHOULD ALLOW FOR A BREAK IN THE ACTIVE
WEATHER PERIOD AND A WARMUP INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE  63  73  62  81 /  70  70  50  40
SAN ANGELO  63  78  64  83 /  90  70  40  20
JUNCTION  65  77  65  81 /  90  70  50  30

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR COKE-CROCKETT-
FISHER-IRION-KIMBLE-MENARD-NOLAN-SCHLEICHER-STERLING-SUTTON-TOM
GREEN.

&&
Hazardous weather outlook, Apr 29, 2:25 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
225 PM CDT SUN APR 29 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
225 PM CDT SUN APR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
A TORNADO WATCH IS IN EFFECT FOR CROCKETT...SUTTON...AND
SCHLEICHER COUNTIES UNTIL 8 PM. TORNADIC STORMS COULD DEVELOP
ANYTIME THROUGH THIS EVENING. THE MAIN THREATS ARE ISOLATED TORNADOES...
LARGE HAIL...LOCALLY HEAVY RAINFALL...AND DAMAGING WINDS.

AN UPPER LOW IN MEXICO WILL MOVE EAST TOWARD WEST CENTRAL TEXAS
THIS AFTERNOON AND TONIGHT. MOISTURE WILL CONTINUE TO FLOW NORTH
FROM THE GULF OF MEXICO AHEAD OF THE UPPER LOW. THUNDERSTORMS WITH
VERY HEAVY RAIN ARE EXPECTED TO FORM ACROSS THE NORTHERN EDWADS
PLATEAU LATE THIS EVENING AND MOVE NORTH AND NORTHEAST INTO WEST
CENTRAL TEXAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT AS THE
UPPER LOW SLOWLY MOVES EAST ACROSS WEST CENTRAL TEXAS MONDAY INTO
TUESDAY. SOME AREAS MAY SEE 2 TO 4 INCHES OF RAINFALL...WHICH
COULD PRODUCE FLOODING OF LOW LYING AREAS AND LOW WATER CROSSINGS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Apr 29, 11:17 AM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1117 AM CDT SUN APR 29 2007

TXZ076-291715-
CROCKETT TX-
1117 AM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1215 PM CDT FOR CROCKETT
COUNTY...

AT 1112 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR OVER EAST CENTRAL PECOS COUNTY...OR
ABOUT 7 MILES NORTH OF BAKERSFIELD...MOVING NORTH AT 25 MPH.

THE STRONG THUNDERSTORM WILL IMPACT U.S. HIGHWAY 385 BETWEEN GIRVIN
AND MCCAMEY...AND ALSO MAINLY RURAL AREAS OF...NORTHWESTERN CROCKETT
COUNTY.

HALF INCH SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS
STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA
ROADWAYS...ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE
ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE
THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, Apr 29, 1:27 PM CDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
127 PM CDT SUN APR 29 2007

TXZ049-291900-
FISHER TX-
127 PM CDT SUN APR 29 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT FOR FISHER
COUNTY...

AT 125 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF ROTAN...OR ABOUT
24 MILES WEST OF HAMLIN...MOVING NORTH AT 25 MPH.

THE STRONG THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
  NORTHWESTERN FISHER COUNTY.

THIS STORM WILL PRODUCE SMALL HAIL...AND STRONG WINDS NEAR 45 MPH.

BE PREPARED FOR A POSSIBLE WARNING.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:53 AM CDTFlash Flood WarningSJTCrockett4 hr
Apr 29, 3:01 PM CDTSevere Thunderstorm WarningSJTCoke, Tom Green25 min
Apr 29, 3:02 PM CDTSevere Thunderstorm WarningSJTSterling43 min
Apr 29, 3:18 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels, Tom Green42 min
Apr 29, 4:00 PM CDTSevere Thunderstorm WarningSJTCoke, Runnels45 min
Apr 29, 4:05 PM CDTFlash Flood WatchSJTBrown, Callahan, Coke, Coleman, Concho, Crockett and 18 more19 hr
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningSJTHaskell23 min
Apr 29, 4:26 PM CDTSevere Thunderstorm WarningSJTHaskell34 min
Apr 29, 4:57 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor63 min
Apr 29, 5:13 PM CDTSevere Thunderstorm WarningSJTJones62 min
Apr 29, 5:16 PM CDTSevere Thunderstorm WarningSJTIrion, Sterling, Tom Green59 min
Apr 29, 5:47 PM CDTSevere Thunderstorm WarningSJTHaskell, Shackelford, Throckmorton58 min
Apr 29, 6:08 PM CDTSevere Thunderstorm WarningSJTCoke, Nolan52 min
Apr 29, 6:15 PM CDTFlash Flood WarningSJTHaskell, Jones, Shackelford, Throckmorton3 hr
Apr 29, 6:46 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton59 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.